Alert archive / New York / Wind Chill Advisories in 2014

Wind Chill Advisory 6, NWS Albany, NY

January 25, 201413 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this wind chill advisory at Jan 25, 2014, 3:39 PM EST for 13 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Jan 26, 2014, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:39 PM EST (20:39 UTC)
In effect from
Jan 26, 2014, 1:00 AM EST
Expired
Jan 26, 2014, 9:30 AM EST
In force
9 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 12:39 PM EST, 3 hours earlier.

Area forecast discussion, Jan 25, 12:39 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1239 PM EST SAT JAN 25 2014

.SYNOPSIS...
TWO FAST MOVING CLIPPER TYPE SYSTEMS WILL CROSS THE
REGION... EACH WITH A LIGHT TO MODERATE SNOW. THE FIRST WILL BE
TODAY...THE SECOND ARRIVES SUNDAY NIGHT AND MONDAY. EACH WILL BE
FOLLOWED BY SURGES OF FRIGID ARCTIC AIR WITH ENHANCED LAKE EFFECT
INTO PARTS OF UPSTATE NEW YORK. LATE MONDAY THROUGH WEDNESDAY NIGHT
THE REGION WILL REMAIN IN A BRISK NORTHWEST TO WEST FLOW OF FRIGID
ARCTIC AIR...WITH VARIABLE CLOUDS...SCATTERED FLURRIES AND LAKE
EFFECT SNOW SHOWERS INTO THE WESTERN ADIRONDACKS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER WEATHER ADVISORY WILL CONTINUE EVEN THOUGH SNOW AMOUNTS
LOOK TO BE A BIT LESS THAN FORECASTED IN THE AREA WITH THE
HEADLINES. SOME SNOW IS BUILDING INTO CENTRAL NY AND COULD BECOME
ENHANCED THROUGH THE AFTERNOON...SO AGAIN...WITH THE REDUCTION IN
VISIBILITIES AND BLOWING SNOW...KEEPING HEADLINES AND WILL
EVALUATE LATER THIS AFTERNOON AS RADAR TRENDS CONTINUE TO BE
MONITORED. IN EASTERN AREAS...RADAR SHOWS BETTER RETURNS...BUT
ACCUMULATIONS ARE SLOW AS LOTS OF SMALL FLAKES ARE FALLING AND
BLOWING AROUND...AGAIN REDUCING VISIBILITY BUT LIMITING
ACCUMULATIONS.

OTHER MINOR ADJUSTMENTS TO TEMPERATURES THROUGH THIS AFTERNOON. THE
HIGHEST ACCUMULATIONS COULD BE OVER EASTERN AREAS...BUT
AGAIN...JUST BELOW ADVISORY CRITERIA...SO SNOW ACCUMULATIONS WILL
BE WORDED AS ADDITIONAL ACCUMULATIONS AND AGAIN ADVISORY WILL
CONTINUE IN AREAS WHERE IT IS IN EFFECT. SPECIAL WEATHER
STATEMENTS WILL BE ISSUED WHERE HEAVIER SNOWFALL RATES ARE BEING
OBSERVED IN EASTERN AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
GENERAL AGREEMENT OF GFS/GEM/PVS ECMWF DURING THIS PERIOD AS THE
POLAR VORTEX AT 500HPA (HOLTON ET AL, 1979) SETTLES FM JAMES BAY
INTO QB. CYCLONIC FLOW AROUND IT HURLS SVRL 500HPA SHORT WVS
ACROSS RGN...EACH FOLLOWED BY ANOTHER SFC CDFNT.

TNGT 1ST SFC CDFNT EXITS RGN EARLY AS FIRST OF THESE SHORT WVS MVS
THROUGH. IN CAA PATTERN THAT FOLLOWS SNSH WITH FRONTAL SYSTEM
DIMINISH RAPIDLY IN THE EVNG AS LK EFFECT DYNAMICS SET UP.

A 2NDRY CDFNT (ARCTIC) SETS UP FM LK HURON TO NR ALB...IN DEEP
WIDESPREAD CYCLONIC FLOW. NEXT 500HPA SHORT WV CROSSES RGN
OVERNIGHT...EVENT BGNS WITH LITTLE TO NO CAPPING...NIZIOL INSTAB
CLASS GOES TO EXTREME. WHILE GRTLKS HAVE CONSIDERABLE MORE ICE THAN
RECENT YEARS...ONTARIO...HURON AND EASTERN HALF OF SUPERIOR ARE
LARGELY OPEN SETTING UP A MODEST MULTIBAND EVENT. EVEN FROZEN THE
LAKES STILL HAVE ABOUT 20% OF LATENT HEAT FLUX THEY DO OPEN.

KVIE (CSTAR IV) SUPPORTS INLAND EXTEND OF SINGLE BAND FOR 110-130
MILES TNGT INTO 21UTC SUN. MAIN LIMITER OF SNOWFALL WILL BE BAND'S
CONSIDERABLE MOVEMENT (FIRE HOSE EFFECT) AS IT SETS UP ALONG
300-310 VECTOR OVERNIGHT...INTO W CATSKILLS...AND SHIFTS TO 270
VECTOR MUCH OF SUNDAY...BFR SHEAR AND CAP HAMMERING DOWN TO 3KFT
DESTROY IT LATE SUN AFTN.

RESULT WILL BE SVRL INCHES OF LES OVER W PRTNS OF FCA. BECAUSE OF
THE BANDS MOVEMENT AND SHORT LIFE DON'T EXPECT ADVISORY CRITERIA
EVENT ATTM.

AWAY FM THE LES BAND...STRONG CAA DVM...WILL RESULT IN CLEAR TO PC
SKIES. BRISK WINDS WILL ACCOMP CAA TNGT AS 500DM THICKNESS AIR MASS
POURS IN AND H850 TEMPS FALL TO -20 TO -28C...WITH 15 HPA SFC
PRESSURE GRAD ACROSS NYS. THIS AS SFC TEMPS FALL TO -15F TO +10F
ACROSS FCA.

SUNDAY POLAR VORTEX WILL LIFT INTO NE QB...ALLOWING 500HPA FLOW TO
TURN W AND THE NEXT SHORT WV COMES FLYING INTO FCA. ITS SFC LOW
WILL TRACK NE IN THE ST. LAWRENCE VLY...AS IT DRAGS A CDFNT THRU
THE FCA MON. AHEAD OF CDFNT THERE WILL BE SOME LT SNOW MAINLY N&W
OF ALB AND WHERE TRRN ENHANCEMENT ASSIST UVM. BULK OF LT SNOW WITH
THIS SYSTEM APPEARS TO BE AN ANNA TYPE EVENT MON.  MDL QPF IN
AGREEMENT SUG AN EVENT ON THE SCALE OF TODAY'S WITH ARND 0.10-0.15
GENERAL QPF AND EXTRA 0.10 TO 0.15 IN WINDWARD SLOPES OF S
ADRNDKS...W CATSKILLS AND GREENS AND N BERKS. WITH 15 TO 1 SNOW
MOST OF AREA WILL SEE 1-3 INCHES WITH ENHANCED AREAS POSSIBLE 3-5.

TEMPS WILL HOLD STEADY OR FALL SLIGHTLY SUN NT AHEAD OF
CDFNT...AND WILL USE 3HRLY TEMPS AND NO-DIURNAL TREND. CDFNT AND
500HPA SHORT WV WILL EXIST RGN MON AFTN CUTTING OFF PCPN...AS
ANOTHER CAA SURGE BGNS. MUCH LIKE SAT NT TRIPLE LK BAND WILL SET
UP INTO MAINLY TUG HILL MON NT AND TUE. MEANWHILE 850HPA TEMPS
FALL TO -22C IN MOST AREAS. BY TUE MRNG MINS ARE AGAIN IN THE
ICEBOX -10F N TO SINGLE DIGITS S.

AWAY FM LK BAND WIDESPREAD CYCLONIC FLOW...SHORT WV PARADE AT
500HPA ...WILL KEEP CONSIDERABLE TO VRBL CLOUDS OVR RGN WITH SCT
FLURRIES TUE AND TUE NT. SFC WIND GRADIENT INCR TUES WITH 16HPA
ACROSS NYS DURING THE DAY DROPPING TO 10 OVERNIGHT. COMBINED WITH
COLD WILL RESULT IN MORE WIND CHILL ISSUES FM MON NT ONWARD. MAX
TEMPS TUES WILL REACH THE SINGLE DIGITS TO TEENS...FALLING TO -10F TO
SINGLE DIGITS TUES NT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE CLIPPER PARADE JUST KEEPS ROLLING ALONG.

WED MRNG CONSIDERABLE TROFING REMAINS OVER THE EASTERN HALF OF THE
NATION AT 500HPA...WHILE AT SFC LARGE HIGH COVERS EVERYTHING EAST
OF THE CONTINENTAL DIVIDE. LK EFFECT DYNAMICS LINGER OVER N NYS
BUT MAINLY -SHSN. WITH DEPARTURE OF SHORT WV AND SFC HIGH SHIFTING
TO SEABOARD AND RETURN FLOW BGN TREND TWRD DECREASING CLOUDS...AND
PS-MS CONDS.

THE NEXT SHORT WV COMES ACROSS SE CANADA THU AND THU NT WITH
ANOTHER EPISODE OF LT TO MOD SNOW SIMILAR TO TDY AND MON...THEN
FOLLOWED BY A CDFNT AND A REINFORCING SHOT OF CAA. PERIOD ENDS
WITH HIGH PRESSURE IN MISS VLY BUILDING EAST INTO OH VLY...VRBL
CLOUDS WITH TROF OVER USA...AND LITTLE LK EFFECT ACTIVITY AS SFC
FLOW BCMS ANTI CYCLONIC.

TEMPS MODERATE FM RECENT LEVELS...BUT DURING THE PERIOD REMAIN
ARND 10 BLO NORMALS...MODERATING SATURDAY TO NORMALS. GEN
AGREEMENT WITH MODEL SUITE DURING THIS PERIOD AND WILL POPULATE
WITH HPC MIDNIGHT RUN.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
IFR FLYING CONDITIONS ASSOCIATED WITH A CLIPPER SYSTEM BRINGING SNOW
TO THE REGION WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON
BEFORE CONDITIONS RETURN TO VFR BEHIND A FRONTAL PASSAGE TONIGHT.

THIS AFTERNOON...LIGHT SNOW ACCOMPANYING A CLIPPER SYSTEM CONTINUES
TO IMPACT THE TAF SITES WITH PRIMARILY IFR/MVFR CEILINGS AND
VISIBILITIES. HAVE ADDRESSED TEMPO GROUPS TO ACCOUNT FOR
INTERMITTENT REDUCED IFR CONDITIONS ASSOCIATED WITH MORE MODERATE
BANDS OF SNOW.

GUSTY SOUTHERLY WINDS WILL ALSO DRIVE REDUCED VISIBILITIES AT THE
TAF SITES...WITH SIGNIFICANT BLOWING SNOW POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON. WHILE ACCUMULATIONS WILL ONLY BE ON THE
ORDER OF A COUPLE TENTHS TO A FEW INCHES...ANY SNOW THAT DOES
ACCUMULATE WILL QUICKLY BECOME BLOWING SNOW. THE SOUTHERLY WINDS
THIS AFTERNOON WILL GENERALLY BE BETWEEN 10-20 KNOTS...WITH
OCCASIONAL GUSTS UP TO 30 KNOTS...ESPECIALLY AT KGFL AND KALB WHERE
ADDITIONAL TERRAIN CHANNELING UP THE HUDSON VALLEY MAY OCCUR.

TONIGHT INTO SUNDAY...STEADIER SNOW SHOULD BEGIN TO TAPER TO
SCATTERED SNOW SHOWERS BY 00Z AS THE CLIPPER SYSTEM QUICKLY DEPARTS
TO THE EAST...WITH LINGERING VCSH AND VFR FLYING CONDITIONS
RETURNING TO THE TAF SITES. A FRONTAL BOUNDARY ACCOMPANYING THE
SYSTEM WILL MOVE ACROSS THE REGION BETWEEN THE 03Z-05Z
TIMEFRAME...MARKING A SHIFT IN WIND DIRECTION TO THE NORTHWEST.
DRIER AIR FILTERING IN BEHIND THE FRONT WILL ENHANCE MIXING
POTENTIAL WITH GUSTS 20-25 KNOTS POSSIBLE THROUGHOUT THE NIGHTTIME
HOURS. LAKE EFFECT SNOW SHOWERS DOWNWIND OF LAKE ONTARIO MAY IMPACT
KGFL...KALB AND KPSF DURING THE NIGHTTIME HOURS BUT DUE TO
UNCERTAINTY REGARDING HOW FAR INLAND THESE SNOW SHOWERS MAKE...HAVE
ONLY INCLUDED VCSH IN THE TAFS AT THIS TIME.

GRADUAL CLEARING SKIES WILL PREVAIL TO END THE TAF PERIOD
SUNDAY...WITH CONTINUED GUSTY NORTHWEST WINDS 10-15 KNOTS WITH GUSTS
UP TO 20 KNOTS.

OUTLOOK...

SUNDAY: LOW OPERATIONAL IMPACT.BREEZY. NO SIG WX.
SUNDAY NIGHT-MONDAY: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE
OF SHSN.
MONDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.
TUESDAY-THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH EARLY NEXT WEEK.

A LIGHT TO MODERATE SNOWFALL IS EXPECTED TODAY. SOME MORE LIGHT SNOW
WILL BE POSSIBLE WITH ANOTHER STORM FOR SUNDAY INTO MONDAY AS
WELL. WITH TEMPERATURES EXPECTED TO REMAIN BELOW FREEZING INTO
MUCH OF NEXT WEEK...THIS SNOW WILL HAVE NO AFFECT ON AREA RIVERS
AND STREAMS. RIVER AND LAKE ICE WILL CONTINUE TO INCREASE AND
THICKEN...ESPECIALLY NEXT WEEK...WITH VERY COLD TEMPERATURES
EXPECTED THANKS TO A FRIGID ARCTIC AIR MASS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NYZ032-033-038>042-047-058-063-082-083.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/NAS
NEAR TERM...GJM/NAS
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...IRL
HYDROLOGY...FRUGIS/SNYDER
Hazardous weather outlook, Jan 25, 4:50 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
450 AM EST SAT JAN 25 2014

NYZ032-033-038>042-047-058-063-082-083-261200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
450 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN
ADIRONDACKS...SCHOHARIE VALLEY...WESTERN AND CENTRAL MOHAWK
VALLEY...SARATOGA SPRINGS AND GLENS FALLS AREAS...AND EASTERN
CATSKILLS OF EASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND CHILL ADVISORIES MAY BE NEEDED FOR DANGEROUSLY LOW WIND
CHILL VALUES LATE TONIGHT AND SUNDAY MORNING...ESPECIALLY ACROSS
HIGHER TERRAIN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL ADVISORIES OR WARNINGS MAY BE NEEDED FOR DANGEROUSLY
LOW WIND CHILL VALUES MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ043-048>054-059>061-064>066-084-VTZ013>015-
261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
450 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...WASHINGTON COUNTY...THE
GREATER CAPITAL REGION...HELDERBERGS...TACONICS...AND MID HUDSON
VALLEY OF EASTERN NEW YORK...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL ADVISORIES MAY BE NEEDED FOR DANGEROUSLY LOW WIND
CHILL VALUES LATE TONIGHT AND SUNDAY MORNING...ESPECIALLY ACROSS
HIGHER TERRAIN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL ADVISORIES OR WARNINGS MAY BE NEEDED FOR DANGEROUSLY
LOW WIND CHILL VALUES MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 25, 12:26 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1226 PM EST SAT JAN 25 2014

CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-
083-084-VTZ013-014-252100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALBANY...TROY...HOOSICK FALLS...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...
ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...
AMENIA...MILLERTON...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE
1226 PM EST SAT JAN 25 2014

...HAZARDOUS TRAVELING CONDITIONS THIS AFTERNOON...
OCCASIONAL LIGHT SNOW AND HEAVIER SNOW SHOWERS WILL CONTINUE
THROUGH THE AFTERNOON HOURS. AS TEMPERATURES REMAIN WELL BELOW
FREEZING...UNTREATED SURFACES WILL BECOME SNOW COVERED RATHER
QUICKLY. IN ADDITION...GUSTY WINDS WILL RESULT IN BLOWING AND
DRIFTING OF THE SNOW WITH REDUCED VISIBILITIES. MOTORISTS AND
PEDESTRIANS ARE URGED TO TRAVEL WITH CARE THIS AFTERNOON AND ALLOW
EXTRA TIME TO REACH YOUR DESTINATION.
Special weather statement, Jan 25, 3:29 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EST SAT JAN 25 2014

CTZ001-013-MAZ001-025-NYZ043-048>054-059>061-064>066-084-VTZ013-
014-260000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE
329 PM EST SAT JAN 25 2014

...OCCASIONAL SNOW AND BLOWING SNOW THROUGH THIS EVENING...

OCCASIONAL LIGHT SNOW AND HEAVIER SNOW SHOWERS WILL IMPACT
TRAVELING CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON AND
INTO THE EARLY EVENING HOURS. UNTREATED SURFACES WILL BE COVERED
FROM BOTH FALLING AND DRIFTING OF THE SNOW.
FURTHERMORE...VISIBILITIES WILL BE REDUCED AT TIMES TO LESS THAN
ONE MILE. IF YOU ARE TRAVELING ON THE ROADWAYS...PLEASE LEAVE
PLENTY DISTANCE BETWEEN NEIGHBORING MOTORISTS AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION SAFELY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:39 PM ESTWind Chill WarningALYHamilton, Herkimer18 hr

Nearby

Wind Chill Advisories in New York, 2014Wind Chill Advisories in Vermont, 2014Wind Chill Advisories in Massachusetts, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.